MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA SOLID BACK 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA SOLID BACK 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 540-11-48D
Medical Device Problem Codes Malposition of Device (2616); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); No Information (3190)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Revision surgery done.Surgeon reported the patient was experiencing "scrunching" and "squeaking".
 
Event or Problem Description
Revision surgery done.Surgeon reported the patient was experiencing "scrunching" and "squeaking.".
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a trident shell was reported.The event was confirmed by medical review method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: {.} a revision was performed on (b)(6) 2020 and utilized a tritanium 52d hemispheric cluster hole shell, a 28mm biolox femoral head with +5mm sleeve adapter, a dome hole plug, 2x 6.5mm screws (16mm, 20mm) and a trident alumina ceramic insert 0°28mm d.The procedure was performed through a posterior approach.Metallosis was noted in the tissues.The stem and ;cup were well fixed.The trunnion was in good condition after removing the head.There appeared to be impingement between the trunnion rubbing against the rim of the acetabular shell.This was felt to cause some metal reaction and the metallosis.The cup was removed.There was not as much lysis behind the cup as had been thought.The cup was retained and bone grafted and a new shell impacted and further fixed with 2 screws.The patient's postoperative course and records were not provided for review.X-rays were provided for review had associated labels but were without specific dates on the films themselves.The ap/lat x-rays labelled as 2009 showed well fixed components with a small area of lucency superior on the lateral.It was ceramic on ceramic.The x-rays labelled as 2013, showed;a well fixed right secure fit style stem, a well fixed solid trident shell with some possible central osteolysis and chronic changes at symphysis (widened and some right side erosion).The ap pelvis x-rays labelled 2016 showed a well fixed right secure fit style stem, a well fixed solid trident shell with acetabular osteolysis and the chronic changes at the symphysis.The ap pelvis labelled 2018, was similar with increased acetabular osteolysis.Lastly the x-ray series ap/lat/pelvis dated 08/23/2020 (pre-op revision) showed again well fixed implants with clear acetabular osteolysis.{.} conclusion of assessment: a revision was performed for osteolysis as a result of implant-implant impingement and the generation of metallic debris.The event was the result of the implant's positioning and was unrelated to the implants themselves.Device history review: could not be performed as lot code information was not provided.  complaint history review: could not be performed as lot code information was not provided.  conclusions: a clinician review concluded "a revision was performed for osteolysis as a result of implant-implant impingement and the generation of metallic debris.The event was the result of the implant's positioning and was unrelated to the implants themselves" further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT PSL HA SOLID BACK 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11108938
Report Number0002249697-2021-00019
Device Sequence Number17154459
Product Code LPH
UDI-Device Identifier04546540237811
UDI-Public04546540237811
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number540-11-48D
Device Catalogue Number540-11-48D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight91